Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Representation theorems for compact operators

Author: Daniel J. Randtke
Journal: Proc. Amer. Math. Soc. 37 (1973), 481-485
MSC: Primary 47B05; Secondary 46B15
MathSciNet review: 0310685
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that $ {c_0}$ (the Banach space of zero-convergent sequences) is the only Banach space with basis that satisfies the following property: For every compact operator $ T:{c_0} \to E$ from $ {c_0}$ into a Banach space E, there is a sequence $ \lambda $ in $ {c_0}$ and an unconditionally summable sequence $ \{ {y_n}\} $ in E such that $ T\mu = \sum {\lambda _n}{\mu _n}{y_n}$ for each $ \mu $ in $ {c_0}$. This result is then used to show that a linear operator $ T:E \to F$ from a locally convex space E into a Fréchet space F has a representation of the form $ Tx = \sum {\lambda _n}\langle x,{a_n}\rangle {y_n}$, where $ \lambda $ is a sequence in $ {c_0},\{ {a_n}\} $ is an equicontinuous sequence in the topological dual $ E'$ of E and $ \{ {y_n}\} $ is an unconditionally summable sequence in F, if and only if T can be ``compactly factored'' through $ {c_0}$.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47B05, 46B15

Retrieve articles in all journals with MSC: 47B05, 46B15

Additional Information

Keywords: Normed space, Banach space, Fréchet space, compact linear operator, precompact linear operator, unconditionally summable sequence, weakly unconditionally summable sequence, equicontinuous sequence, normalized basis, associated sequence of coefficient forms
Article copyright: © Copyright 1973 American Mathematical Society

American Mathematical Society